Winter Weather, Kent
- When
- January 21, 1:30 PM EST to 6:00 PM EST
- Where
- Kent forecast zone
- Injuries
- 0 direct, 10 indirect
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
A clipper low pressure system dropped 1 to 3 inches of snow across most of Delaware during the evening commute on the 21st and helped cause slippery traveling conditions that resulted in numerous accidents. Delaware State Police responded to eighty-three accidents, fourteen of which resulted in injuries.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A clipper low pressure system dropped 1 to 3 inches of snow across most of Delaware during the evening commute on the 21st and helped cause slippery traveling conditions that resulted in numerous accidents. Delaware State Police responded to eighty-three accidents, fourteen of which resulted in injuries. Six vehicles were disabled.
The snow began falling between 130 p.m. EST and 230 p.m. EST on the 21st and ended between 6 p.m. EST and 7 p.m. EST on the 21st. The snow was mixed with some sleet in Sussex County. Representative snowfall included 2.9 inches in Dover (Kent County), 2.7 inches in Smyrna (Kent County), 2.0 inches in Frederica (Kent County), 1.9 inches in Blackbird (New Castle County), 1.7 inches in Ellendale (Sussex County), 1.3 inches in Glasgow (New Castle County), 1.2 inches in Bridgeville (Sussex County), 1.1 inches in Newark and the New Castle County Airport (New Castle County) and 0.7 inches in Dagsboro (Sussex County).
The clipper low pressure system moved from Alberta on the evening of the 18th southeast passing through Minnesota on the evening of the 19th, crossed the central Appalachians on the evening of the 20th, reached the North Carolina coastal waters mid-day on the 21st and then moved northeast farther offshore that afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 21, 12:53 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EST WED JAN 21 2015
.SYNOPSIS...
WEAKENING LOW PRESSURE WILL MOVE ACROSS THE UPPER OHIO RIVER
VALLEY TODAY. MEANWHILE, STRENGTHENING LOW PRESSURE WAS LOCATED
OFF CAPE HATTERAS THIS MORNING AND IT WILL MOVE QUICKLY OUT TO SEA
DURING THIS AFTERNOON AND TONIGHT. ON THURSDAY, HIGH PRESSURE WILL
BEGIN BUILDING BACK INTO THE REGION. THIS HIGH PRESSURE WILL MOVE
THROUGH ON FRIDAY BEFORE GIVING WAY TO A LOW PRESSURE SYSTEM
TRACKING UP THE COAST ON SATURDAY. BY MONDAY, ANOTHER AREA OF LOW
PRESSURE WILL DIVE INTO THE OHIO VALLEY AND THEN MOVE NORTHEAST UP
THE EAST COAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LEADING EDGE OF THE APPROACHING PRECIPITATION WAS UPON US AT
MIDDAY. HOWEVER, RELATIVELY DRY AIR WAS IN PLACE IN OUR NORTHERN
AND CENTRAL COUNTIES WITH DEW POINT READINGS IN THE SINGLE DIGITS
AND TEENS. DEW POINT READING WERE IN THE 20S ACROSS OUR SOUTH.
THE FIRST OF THE PRECIPITATION SHOULD BEGIN FALLING IN OUR
SOUTHERN COUNTIES EARLY THIS AFTERNOON, THEN IT WILL SPREAD
NORTHEASTWARD AS THE MOISTURE OVERCOMES THE DRY AIR.
THE LATEST HRRR RUN CONTINUES TO SUGGEST THAT THE INITIAL AREA OF
PRECIPITATION WILL SLOWLY WEAKEN AS IT MOVES ACROSS EASTERN
PENNSYLVANIA AND CENTRAL AND NORTHERN NEW JERSEY DURING THE
AFTERNOON AND EVENING HOURS. MEANWHILE, ANOTHER AREA OF
PRECIPITATION IS FORECAST TO DEVELOP OVER THE CHESAPEAKE BAY
REGION EARLY THIS AFTERNOON BEFORE LIFTING ACROSS OUR SOUTHEASTERN
COUNTIES.
WE CONTINUE TO EXPECT SNOWFALL AMOUNTS MAINLY IN THE ONE TO TWO
INCH RANGE IN OUR NORTHERN COUNTIES AND FROM TWO TO FOUR INCHES
ACROSS THE SOUTH. THE EXPECTED TEMPERATURE PROFILES CONTINUE TO
SUGGEST A BIT OF SLEET IN THE SOUTH AND EVEN A LITTLE RAIN IN THE
FAR SOUTHEAST AT THE ONSET. MAXIMUM TEMPERATURES ARE ANTICIPATED
TO RANGE FROM THE UPPER 20S IN OUR FAR NORTH TO THE UPPER 30S IN
SOUTHERN DELAWARE WITH A RELATIVELY LIGHT NORTH TO NORTHEAST WIND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE LEAD SHORT WAVE MOVES OFFSHORE BY EARLY EVENING AND WHAT
FOLLOWS IS CONSIDERABLY MORE CHANNELIZED. ALSO DURING THE EVENING
THE BEST PREDICTED MID LEVEL QVEC CONVERGENCE MOVES NORTH. THIS
GIVES THE NORTHERN PART OF OUR CWA THE HIGHEST INTO THE EVENING
POPS AS WHAT IS LEFT OF THE INITIAL CLIPPER LOW TRUNDLES THROUGH
OUR CWA.
MIN TEMPS WE TRIED TO STEER LOWER BECAUSE OF THE NEW SNOW COVER.
THE ONE CAVEAT THAT MIGHT WORK AGAINST IT IS THAT MODELS ARE
FORECASTING LOW LEVEL MOISTURE/CLOUDS TO LINGER MOST OF THE NIGHT.
NOT IN THE GRIDS, BUT WE SUPPOSE THERE IS A CHANCE FOR FREEZING
DRIZZLE IF THE CLOUD LAYER IS THICKER THAN WE CURRENTLY BELIEVE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY THROUGH FRIDAY NIGHT: ON THURSDAY THE CLIPPER SYSTEM
WHICH WILL BRING PRECIPITATION TO THE REGION TODAY WILL BE WELL TO
OUR NORTHEAST. HOWEVER, ANOTHER WEAK SHORTWAVE IS LIKELY TO MOVE
THROUGH THE REGION BEHIND IT EARLY IN THE DAY. THIS WILL LEAD TO
MOSTLY CLOUDY CONDITIONS AND THE POSSIBILITY OF A AN ISOLATED SNOW
FLAKE OR LIGHT SNOW SHOWER, PARTICULARLY ACROSS NORTH NJ AND THE
POCONOS. BY THURSDAY NIGHT, HIGH PRESSURE WILL BUILD BACK INTO THE
REGION WITH CLEARING WHICH WILL LAST THROUGH FRIDAY. ALL ATTENTION
TURNS TO A LOW PRESSURE SYSTEM OVER THE SOUTHEAST UNITED STATES
FRIDAY NIGHT. STAYED CLOSE TO THE MET AND MAV ON TEMPERATURES WITH
LITTLE DISAGREEMENT FROM THE MODELED TWO METER TEMPERATURES.
FRIDAY NIGHT THROUGH SATURDAY NIGHT: MODELING HAS TRENDED
WESTWARD AND FASTER WITH A LOW PRESSURE SYSTEM TRACKING FROM THE
GULF OF MEXICO FRIDAY TOWARD THE OUTER BANKS/VIRGINIA BEACH ON
SATURDAY MORNING. THE WESTWARD/FASTER TREND NOW BRINGS THE TRACK
OF THE LOW JUST OFFSHORE DURING THE DAY SATURDAY. A OVERALL
DECREASE IN THE ENSEMBLE SPREAD COMPARED TO PREVIOUS MODEL RUNS
LEADS TO LESS UNCERTAINTY THAN WITH PREVIOUS FORECAST UPDATES. THE
MAIN UNCERTAINTIES THAT STILL REMAIN ARE HOW FAR WEST THE
PRECIPITATION SHIELD WILL GET AND THE OVERALL THERMAL PROFILES.
THE 00Z NAM LOOKED TO BE A WARM/WEST RAINY OUTLIER BUT DID HAVE
SUPPORT FROM SEVERAL ECMWF ENSEMBLE MEMBERS BASED ON A LOOK AT THE
MEAN. ON THE OTHER SIDE THE 00Z GFS WAS FURTHER OFFSHORE JUST
GETTING THE PRECIPITATION SHIELD INTO THE POCONOS, A MAINLY SNOWY
OUTCOME PHL AND NW WITH MIX ALONG THE COAST. THE 00Z ECMWF WAS
SIMILAR BUT CHANGED THE 1-95 OVER TO RAIN LONGER.
IN TERMS OF WEATHER, DID INCREASE POPS TO LIKELY FROM PHL SE AND
HIGH CHANCE NORTH TO CAPTURE INCREASING CERTAINTY OF A STORM
IMPACTING US IN THIS PERIOD. WITH THIS IN MIND SNOW CHANCES WILL
BEGIN TO INCREASE FROM SOUTH TO NORTH FRIDAY NIGHT WITH AREAS FROM
PHL TO THE SE CHANGING TO RAIN FOR A WHILE ON SATURDAY WITH WAA.
THEN THE CCB COMES THROUGH WITH A CHANGE BACK TO SNOW. MOUNT
POCONO APPEARS TO BE THE NORTHWARD EXTEND OF THE DRY/SNOW LINE
ATTM. THE ALL SNOW/ MIX LINE RUNS ROUGHLY ALONG THE 1-95 CORRIDOR.
COASTAL SECTIONS STAY MAINLY RAIN AFTER STARTING AND ENDING AS A
FEW HOURS OF SNOW. WENT COOLER THAN THE ENSEMBLE AND MOS GUIDANCE
TOOLS SHOW GIVEN THE POTENTIAL FOR SOME DYNAMICAL/ EVAPORATIONAL
COOLING WITH PRECIPITATION. THIS DOES NOT LOOK TO BE AN ICING
EVENT, AS MID-LEVEL AND SURFACE TEMPERATURES SHOULD BE RATHER
CLOSE TO EACH OTHER THROUGHOUT. WITH THE DEVELOPING LOW GOING EAST
AND NORTHEAST OF US, NORTHWEST WINDS MAY INCREASE SOME IN THE
AFTERNOON AND EVENING WITH GUSTS UP TO 20 KNOTS ON LAND. TO MUCH
UNCERTAINTY IN THE QPF TO SUGGEST SNOWFALL ACCUMULATIONS ATTM.
OVERALL, A HIGH IMPACT STORM HAS THE POTENTIAL TO IMPACT THE
REGION IN THIS PERIOD. THE TRACK AND INTENSITY CAN STILL CHANGE
OVER THE UPCOMING DAYS, STAY TUNED.
SUNDAY: A TEMPORARY BREAK BETWEEN SYSTEMS WITH A MIX OF CLOUDS
AND SUN. TEMPERATURES COULD BE COOLER DUE TO SNOW COVER. WENT
COOLER THAN THE ENSEMBLE/ MEX GUIDANCE.
SUNDAY NIGHT THROUGH TUESDAY: ANOTHER SYSTEM DIVES SOUTHEAST INTO
THE OHIO VALLEY AND THEN TURNS UP THE EAST COAST. THIS LOOKS TO BE
ANOTHER SET-UP WHERE THE PRIMARY LOW TRANSFERS IT'S ENERGY TO A
COASTAL LOW. THERE IS A HIGHER DEGREE OF SPREAD IN THE ENSEMBLES
WITH THIS FEATURE IN JUST HOW MUCH IT CAN DIG ACROSS THE OH VALLEY
AND STRENGTHEN ONCE IT REACHES THE EAST COAST. FOR NOW CARRYING A
CHANCE OF SNOW ACROSS THE REGION WITH SOME MIX ACROSS THE COAST,
AS A COOLER AIR MASS MOVES IN. SNOW COVER WILL AGAIN PLAY A ROLE IN
TEMPERATURE FORECASTS BUT DID NOT AS COLD AS THE 00Z ECMWF WHICH
MAY BE THE OTHER EXTREME.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR CONDITIONS WILL RAPIDLY FALL TO MVFR THEN IFR
AS SNOW OVERSPREADS THE REGION. SOME LIGHT SNOW AT THE ONSET
BEFORE INCREASING IN INTENSITY THROUGH THIS AFTERNOON AND INTO
THIS EVENING. SNOW SHOULD FALL FAST ENOUGH TO ACCUMULATE ON THE
RUNWAYS.
TONIGHT...SNOW WILL CONTINUE INTO THIS EVENING BUT WILL START TO
END FROM SOUTHWEST TO NORTHEAST BETWEEN 02-05Z AT THE TERMINALS.
BOTH CEILINGS AND VISIBILITIES WILL RISE TO MVFR LEVELS WITH
VISIBILITIES CONTINUING TO IMPROVE THROUGH THE NIGHT. CEILINGS
WILL REMAIN AT MVFR LEVELS THROUGH THURSDAY BEFORE STARTING LIFT
THURSDAY AFTERNOON/EVENING.
WINDS WILL BE FAIRLY LIGHT THROUGH THE TAF PERIOD, REMAINING LESS
THAN 10 KNOTS. EAST TO NORTHEAST WINDS TODAY WILL BECOME MORE
NORTHERLY OVERNIGHT AND THEN BECOME NORTHWEST THURSDAY MORNING.
OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY NIGHT: VFR, DECREASING CLOUDS
THURSDAY NIGHT AND INCREASING CLOUDS FRIDAY NIGHT.
SATURDAY AND SATURDAY NIGHT: MVFR AND IFR CEILINGS AND VSBYS IN
SNOW AND RAIN. MORE RAIN SOUTHEAST OF PHL AND SNOW NORTHWEST OF
PHL. NORTHWEST GUSTS UP TO 20 KNOTS SATURDAY AFTERNOON AND NIGHT.
SUNDAY: VFR.
SUNDAY NIGHT: INCREASING CLOUDS POTENTIAL MVFR CEILINGS LATE WITH
SNOW.
&&
.MARINE...
THE PREDICTED INTENSIFICATION OF THE CLIPPER LOW IS SLOW ENOUGH
THAT SMALL CRAFT ADVISORY WINDS AND SEAS ARE NOT EXPECTED TO BE
REACHED TODAY. STRONGEST WINDS SHOULD BE IN OUR SOUTHERN ATLANTIC
WATERS CLOSEST TO THE LOW. AS THE LOW MOVES FARTHER OFFSHORE
TONIGHT, WINDS WILL BECOME LIGHTER.
OUTLOOK...
THURSDAY THROUGH FRIDAY NIGHT: SUB SCA SEAS AND WINDS INCREASING
FRIDAY NIGHT.
SATURDAY AND SATURDAY NIGHT: SCA SEAS AND GUSTS BY AFTERNOON.
WINDS FROM THE EAST SHIFTING TO NORTHWEST BY SATURDAY NIGHT. SOME
GALE FORCE GUSTS POSSIBLE SATURDAY AFTERNOON AND NIGHT.
SUNDAY AND SUNDAY NIGHT: SEAS AND WIND GUSTS DECREASING BELOW SCA
CRITERIA BY SUNDAY AFTERNOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ060-070-071-101>104-106.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NJZ016>024-027.
DE...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
DEZ001-002.
MD...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GAINES
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...GAINES
AVIATION...GAINES/MEOLA
MARINE...GAINES/GIGIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 AM EST WED JAN 21 2015 NJZ001-007>010-012-015-PAZ054-055-061-062-105-220930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS- 418 AM EST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF ACCUMULATING SNOW IS EXPECTED ACROSS MUCH OF THE REGION TODAY AND TONIGHT. THE SNOW COULD LEAD TO SLIPPERY TRAVEL WHICH MAY ADVERSELY AFFECT THE WEDNESDAY EVENING COMMUTE. AMOUNTS ARE EXPECTED TO RANGE FROM ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST ON SATURDAY AND BRING SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-PAZ060-070-101-102-220930- NEW CASTLE-CECIL-KENT MD-BERKS-DELAWARE-WESTERN CHESTER- EASTERN CHESTER- 418 AM EST WED JAN 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST ON SATURDAY AND BRING A MIX OF RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016>019-PAZ071-103-104-106-220930- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-PHILADELPHIA- WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 418 AM EST WED JAN 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST ON SATURDAY AND BRING A MIX OF RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ013-014-025-026-220930- INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH- COASTAL ATLANTIC-COASTAL OCEAN- 418 AM EST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF ACCUMULATING SNOW IS EXPECTED ACROSS MUCH OF THE REGION TODAY AND TONIGHT. THERE SHOULD BE SOME MIXED PRECIPITATION FOR A TIME. THE SNOW COULD LEAD TO SLIPPERY TRAVEL WHICH MAY ADVERSELY AFFECT THE WEDNESDAY EVENING COMMUTE. AMOUNTS ARE EXPECTED TO BE FROM ONE TO TWO INCHES WITH LESS ON THE DELAWARE BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST ON SATURDAY AND BRING A MIX OF RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ015-019-020-NJZ020>024-027-220930- KENT-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON- 418 AM EST WED JAN 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST ON SATURDAY AND BRING A MIX OF RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-220930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 AM EST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF GALE FORCE NORTHWEST WIND GUSTS LATE SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 852 AM EST WED JAN 21 2015 NJZ001-007>010-012>015-PAZ054-055-061-062-105-211800- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE-LEHIGH- NORTHAMPTON-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM... EASTON...CHALFONT...PERKASIE 852 AM EST WED JAN 21 2015 ...LIGHT SNOW DURING THE AFTERNOON AND EVENING HOURS... LIGHT SNOW WILL SPREAD ACROSS UPPER BUCKS COUNTY, THE LEHIGH VALLEY AND THE POCONO REGION IN PENNSYLVANIA, AND ACROSS CENTRAL AND NORTHERN NEW JERSEY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE SNOW IS EXPECTED TO CONTINUE UNTIL THIS EVENING WITH TOTAL ACCUMULATIONS ANTICIPATED TO RANGE MAINLY BETWEEN ONE AND TWO INCHES. THE SNOW WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT TODAY, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW WILL IMPACT THE EVENING COMMUTE. NJZ025-026-211800- COASTAL ATLANTIC-COASTAL OCEAN- INCLUDING THE CITIES OF...ATLANTIC CITY...LONG BEACH ISLAND 852 AM EST WED JAN 21 2015 ...A WINTRY MIX DURING THE AFTERNOON AND EVENING HOURS... A MIX OF RAIN, SLEET AND SNOW WILL REACH THE COASTAL COMMUNITIES OF OCEAN COUNTY AND ATLANTIC COUNTY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE WINTRY MIX SHOULD CONTINUE THROUGH THE AFTERNOON AND IT IS EXPECTED TO FAVOR SLEET AND SNOW FROM LATE AFTERNOON INTO THIS EVENING. THE PRECIPITATION IS FORECAST TO END GRADUALLY DURING THE EVENING HOURS. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO RANGE MAINLY FROM ONE TO TWO INCHES. THE SNOW AND SLEET WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT TODAY, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW AND SLEET WILL HAVE AN IMPACT ON THE EVENING COMMUTE. DEZ003-004-211800- INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH 852 AM EST WED JAN 21 2015 ...A WINTRY MIX DURING THE AFTERNOON AND EVENING HOURS... A MIX OF RAIN, SLEET AND SNOW WILL REACH SOUTHERN DELAWARE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE WINTRY MIX SHOULD CONTINUE THROUGH THE AFTERNOON AND IT IS EXPECTED TO FAVOR SLEET AND SNOW FROM LATE AFTERNOON INTO THIS EVENING. THE PRECIPITATION IS FORECAST TO END GRADUALLY DURING THE EVENING HOURS. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO BE MAINLY LESS THAN AN INCH. THE SNOW AND SLEET WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT TODAY, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW AND SLEET MAY IMPACT THE EVENING COMMUTE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1125 AM EST WED JAN 21 2015 NJZ001-007>010-012>015-PAZ054-055-061-062-105-212000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE-LEHIGH- NORTHAMPTON-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM... EASTON...CHALFONT...PERKASIE 1125 AM EST WED JAN 21 2015 ...LIGHT SNOW DURING THE AFTERNOON AND EVENING HOURS... LIGHT SNOW WILL SPREAD ACROSS UPPER BUCKS COUNTY, THE LEHIGH VALLEY AND THE POCONO REGION IN PENNSYLVANIA, AND ACROSS CENTRAL AND NORTHERN NEW JERSEY DURING THE EARLY AFTERNOON HOURS. THE SNOW IS EXPECTED TO CONTINUE UNTIL THIS EVENING WITH TOTAL ACCUMULATIONS ANTICIPATED TO RANGE MAINLY BETWEEN ONE AND TWO INCHES. THE SNOW WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW WILL IMPACT THE EVENING COMMUTE. NJZ025-026-212000- COASTAL ATLANTIC-COASTAL OCEAN- INCLUDING THE CITIES OF...ATLANTIC CITY...LONG BEACH ISLAND 1125 AM EST WED JAN 21 2015 ...A WINTRY MIX DURING THE AFTERNOON AND EVENING HOURS... A MIX OF RAIN, SLEET AND SNOW WILL REACH THE COASTAL COMMUNITIES OF OCEAN COUNTY AND ATLANTIC COUNTY DURING THE EARLY AFTERNOON HOURS. THE WINTRY MIX SHOULD CONTINUE THROUGH THE AFTERNOON AND IT IS EXPECTED TO FAVOR SLEET AND SNOW FROM LATE AFTERNOON INTO THIS EVENING. THE PRECIPITATION IS FORECAST TO END GRADUALLY DURING THE EVENING HOURS. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO RANGE MAINLY FROM ONE TO TWO INCHES. THE SNOW AND SLEET WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW AND SLEET WILL HAVE AN IMPACT ON THE EVENING COMMUTE. DEZ003-004-212000- INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH 1125 AM EST WED JAN 21 2015 ...A WINTRY MIX DURING THE AFTERNOON AND EVENING HOURS... A MIX OF RAIN, SLEET AND SNOW WILL REACH SOUTHERN DELAWARE DURING THE EARLY AFTERNOON HOURS. THE WINTRY MIX SHOULD CONTINUE THROUGH THE AFTERNOON AND IT IS EXPECTED TO FAVOR SLEET AND SNOW FROM LATE AFTERNOON INTO THIS EVENING. THE PRECIPITATION IS FORECAST TO END GRADUALLY DURING THE EVENING HOURS. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO BE MAINLY LESS THAN AN INCH. THE SNOW AND SLEET WILL CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS, WALKWAYS AND PARKING LOTS. IF YOU WILL BE OUT THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR HAZARDOUS CONDITIONS. THE LIGHT SNOW AND SLEET MAY IMPACT THE EVENING COMMUTE. IOVINO
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553925, 553924, 553926, 553927.